Murphy Strikes Again!

Standard

All About Murphy’s Law:   http://www.murphys-laws.com/

It’s Wednesday afternoon in China, and the latest blood serum Lithium lab test came back a few hours ago from our friends at the Kunming Medical School.

Monday’s level of 0.95 nmol/L has fallen to 0.26 today.

So toxic levels of Lithium in my blood have fallen quickly since I stopped taking Lithium Carbonate about 48 hours ago.

But the 24-hour nausea continues, to which today have been added severe abdominal pain and resultant Dysreflexia that has driven my neuropathic pain to Level 10!

😦

What’s this all about?

“Murphy”

More general blood tests from the Tongren Hospital today reveal a very high white cell count.  It seems I’ve contracted a severe UTI.  Online literature about Lithium therapy reveals a surprising finding that a fair number of patients contract UTIs after taking Lithium … for reasons unknown.

So I’ve been forced to my last resort against bad UTIs = Ciprofloxacin … a strong antibiotic that you don’t want to make a habit if using too often.  But this should kill off the UTI in just a few days.

From here forward, my strategy is to sit tight until the UTI clears along with the round-the-clock nausea that came on a few days after starting the Lithium protocol.

Once I feel much better, I’m thinking about giving Lithium another go, but this time starting off with 450 mg daily vs. the 750 mg with which I started a couple weeks ago.  Then I’ll see how I feel and what the lab numbers look like and proceed from there.

I wish I had better news to share today.

The main takeaway for other SCI survivors with serious neuropathic pain seems to be this:

If you would like to try the China SCI Lithium protocol to reduce or even eliminate neuropathic pain, then you may wish to consider starting off slowly and building serum Lithium levels into the bottom end of the recommended range of 0.6 – 1.2 nmol/L.  And remember, too:  clinical observations (about how you feel) trump lab tests.

Further, there are available online more than 100 years of medical accounts of the clinical use of Lithium, and it’s plain that sensitivity ranges considerably from patient to patient.

It’s also worth keeping in mind that the potential dangers are such that for a couple of decades the medicinal use of Lithium was banned by the FDA in the United States, being legalised again in 1970.

Caveat emptor!

2 responses »

  1. Hi Ali,

    I’m really sorry that you’ve had a bumpy start to your treatment, but pleased your toxicity levels have come down quickly. I like the sound of your plan to gradually increase your dose levels over time. I really hope that works out for you. Thinking of you. Tania.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s